Win a copy of Road through Time: The Story of Humanity on the Move

Goodreads Book Giveaway

Road Through Time by Mary Soderstrom

Road Through Time

by Mary Soderstrom

Giveaway ends May 06, 2017.

See the giveaway details at Goodreads.

Enter Giveaway

Friday, 7 February 2014

Careful with Acetominophen...

Update, 14/02/2014 (a palindrom!)

So it was shingles that was causing my pain--and it was/is intense.  The rash appears to have been merely coincidental with the acetominophen use.  But the warning holds: don't take too much!

Original post:

Okay everyone, back at work after several days away from the computer because of back/leg problems.  Physio seems to have help a lot, as it has in the past.  But I also took too much acetominophen it seems, and have developed an allergic reaction.  Not the end of the world, but a reminder that there are no free lunches, and no drugs without occasional side effects.

And it seems that acetominophen can have serious ones.  Here's a link to the FDA warning about taking too much/possible reactions.

It reads in part:

"Although rare, possible reactions to acetaminophen include three serious skin diseases whose symptoms can include rash, blisters and, in the worst case, widespread damage to the surface of skin. If you are taking acetaminophen and develop a rash or other skin reaction, stop taking the product immediately and seek medical attention right away."

My consult with 811 says to take Benedryl and to go to a doctor if things don't get better in 48 hours.  Just checked in our medecine chest: yep,  we had some, with an expiry date of 2007.  Obviously we don't get this kind of thing very often!

3 comments:

lagatta à montréal said...

You don't even want to google about its effects on the poor ole' liver, especially for those of us who like to hoist a wee dram, or glass of vino...

Muzition said...

I've been taking a lot of that lately to deal with the pain in my bruised ribs. Thanks for the warning.
--Emily/Muzition

Mary Soderstrom said...

Poor you, Emily. Hope you are doing better.

My problem appears to be that I was taking extra strength acetominophen every four hours instead of every six yours. The rash has not spread since I quite taking the drug, although the back ache continues. Guess you have to take your pick when it comes to solace/symptoms.